MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted for biliary drainage after a choledocholithotomy, during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed.The procedure was completed with another of the same device.Provided photographs of the device showed what appeared to be a twisted suture.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." note: this event has been deemed a reportable event based on the investigation finding of guide catheter detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block h11: a flexima biliary stent and delivery system was received for analysis.Visual and microscopic examination of the returned device found the guide catheter detached and the suture was not twisted.Media inspection was performed on provided photographs, it was observed again that the guide catheter was detached, and the suture was not twisted.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment and the ifu states "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." because the ifu was not followed, this was most likely the reason why the stent wasn't able to be deployed.The event of suture material twisted was not confirmed, the suture was not in this condition.The investigation concluded that the additional observed damages on the delivery system were likely due to excessive force applied when it was felt that the stent wasn't deploying or due to other complications that could have appeared during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause of the reported event is failure to follow instructions.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22682796
Report Number3005099803-2025-03687
Device Sequence Number8937617
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public(01)08714729162568(17)270610(10)34207114
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539250
Device Catalogue NumberM00539250
Device Lot Number0034207114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight76 KG